Alert archive / South Dakota / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 42, NWS Aberdeen, SD

June 13, 20179 counties in South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2017, 7:10 PM CDT for 9 counties in South Dakota. It was in force for 65 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2017, 7:10 PM CDT (00:10 UTC)
Expired
Jun 13, 2017, 8:15 PM CDT
In force
65 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 76 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:18 PM CDTTSTM WND DMGWallace, SDLARGE TREES UPROOTED. RADAR ESTIMATED TIME.
Jun 13, 7:25 PM CDTFUNNEL CLOUDFlorence, SDMOVING UP AND DOWN.
Jun 13, 7:25 PM CDTTSTM WND GST 60Florence, SD60 MPH.
Jun 13, 7:29 PM CDTTSTM WND DMG5 Ne Butler, SDNUMEROUS TREES BLOWN DOWN AND STORAGE SHED COMPLETELY DESTROYED. ESTIMATED WIND GUSTS IN EXCESS OF 90 MPH.
Jun 13, 7:29 PM CDTTSTM WND DMG5 Wsw Webster, SDNUMEROUS TREES BLOWN DOWN AND STORAGE SHED COMPLETELY DESTROYED. ESTIMATED WIND GUSTS IN EXCESS OF 90 MPH.
Jun 13, 7:31 PM CDTTSTM WND DMG5 E Bristol, SDSEVERAL POWER POLES DOWN. TIME ESTIMATED VIA RADAR.
Jun 13, 7:31 PM CDTTSTM WND GST 694 W Webster, SDRADAR ESTIMATED TIME.
Jun 13, 7:32 PM CDTTSTM WND DMGWebster, SDPOWERLINES DOWN IN WEBSTER. TIME ESTIMATED VIA RADAR.
Jun 13, 7:33 PM CDTTSTM WND GST 657 Sw Waubay, SDAT LEAST 65 MPH ESTIMATED.
Jun 13, 7:33 PM CDTTSTM WND GST 658 Sw Waubay, SDAT LEAST 65 MPH ESTIMATED.
Jun 13, 7:34 PM CDTTSTM WND DMG5 Nnw Webster, SDTHREE POWER POLES DOWN. TIME ESTIMATED VIA RADAR.
Jun 13, 7:35 PM CDTTSTM WND DMG4 Sw Waubay, SDDAIRY BARN PARTIALLY DESTROYED. TIME ESTIMATED VIA RADAR.
Jun 13, 7:35 PM CDTTSTM WND GST 603 S Webster, SD
Jun 13, 7:37 PM CDTTSTM WND DMGWaubay, SDA LOT OF DAMAGE THROUGHOUT TOWN...INCLUDING TREES UPROOTED AND ON HOUSES. POWER OUTAGES ACROSS DAY COUNTY. TIME ESTIMATED VIA RADAR.
Jun 13, 7:50 PM CDTTSTM WND GST 864 W Waubay, SD
Jun 13, 7:55 PM CDTTORNADO3 Ese Eden, SDBARN ROOF COMPLETELY COLLAPSED. DEBRIS LOFTED ONE TENTH OF A MILE.
Jun 13, 7:56 PM CDTTSTM WND GST 552 Se Marvin, SD
Jun 13, 8:10 PM CDTTSTM WND GST 576 Ssw Peever, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:13 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2017-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2017-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
479 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted.

329 
WUUS53 KABR 140010
SVRABR
SDC013-025-029-037-051-057-091-109-115-140115-
/O.NEW.KABR.SV.W.0042.170614T0010Z-170614T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Aberdeen SD
710 PM CDT TUE JUN 13 2017

The National Weather Service in Aberdeen has issued a

* Severe Thunderstorm Warning for...
  Southwestern Roberts County in northeastern South Dakota...
  Day County in northeastern South Dakota...
  Southeastern Marshall County in northeastern South Dakota...
  Southeastern Brown County in northeastern South Dakota...
  Northwestern Hamlin County in northeastern South Dakota...
  Northwestern Grant County in northeastern South Dakota...
  Northern Clark County in northeastern South Dakota...
  Northeastern Spink County in northeastern South Dakota...
  Codington County in northeastern South Dakota...

* Until 815 PM CDT

* At 710 PM CDT, severe thunderstorms were located along a line
  extending from near Conde to near Hillcrest Colony to near Naples,
  moving northeast at 55 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Severe thunderstorms will be near, 
  Henry and Bradley around 715 PM CDT. 
  Wallace, Tinkertown, Swan Lake, Long Lake and Goose Lake around 
  720 PM CDT. 
  Butler, Memorial Park Camping Site, Sandy Shore Rec Area, Lake 
  Kampeska, Medicine Lake, Grass Lake and Pelican Lake around 725 PM 
  CDT. 
  Watertown, Florence, Bristol, Andover, Watertown City Park and 
  Antelope Lake around 730 PM CDT. 
  Rauville, Bitter Lake and Dakota Sioux Casino around 735 PM CDT. 
  Waubay, Blue Dog Lake and Rush Lake around 740 PM CDT. 
  South Shore, Ortley, Campbell Slough and Enemy Swim Housing around 
  745 PM CDT. 
  Summit, Roslyn, Grenville, Rudebusch Corner and Enemy Swim Lake 
  around 750 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
South Dakota.

LAT...LON 4568 9762 4552 9709 4525 9663 4469 9747
      4496 9769 4514 9818
TIME...MOT...LOC 0010Z 222DEG 49KT 4515 9804 4501 9764 4480 9747 

HAIL...1.00IN
WIND...70MPH
 
$$

TDK
4 follow-up statements
812 
WWUS53 KABR 140030
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
730 PM CDT TUE JUN 13 2017

SDC013-057-115-140039-
/O.CAN.KABR.SV.W.0042.000000T0000Z-170614T0115Z/
Brown SD-Hamlin SD-Spink SD-
730 PM CDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN...
NORTHWESTERN HAMLIN AND NORTHEASTERN SPINK COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1000 PM CDT for northeastern
South Dakota.

LAT...LON 4568 9762 4552 9709 4525 9663 4480 9730
      4506 9762 4534 9797
TIME...MOT...LOC 0029Z 219DEG 51KT 4542 9785 4522 9740 4493 9715 

$$

SDC025-029-037-051-091-109-140115-
/O.CON.KABR.SV.W.0042.000000T0000Z-170614T0115Z/
Roberts SD-Day SD-Marshall SD-Grant SD-Clark SD-Codington SD-
730 PM CDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN ROBERTS...DAY...SOUTHEASTERN MARSHALL...NORTHWESTERN
GRANT...NORTHEASTERN CLARK AND CODINGTON COUNTIES...

At 729 PM CDT, severe thunderstorms were located along a line
extending from near Andover to near Bitter Lake to Watertown City
Park, moving northeast at 60 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Watertown, Webster, Waubay, Florence, Bristol, Summit, Rauville,
South Shore, Roslyn, Andover, Eden, Wallace, Bradley, Twin Brooks,
Ortley, Grenville, Marvin, Butler, Lily and Medicine Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage.  SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
South Dakota.

LAT...LON 4568 9762 4552 9709 4525 9663 4480 9730
      4506 9762 4534 9797
TIME...MOT...LOC 0029Z 219DEG 51KT 4542 9785 4522 9740 4493 9715 

HAIL...0.75IN
WIND...70MPH
 
$$

TDK
694 
WWUS53 KABR 140042
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
742 PM CDT TUE JUN 13 2017

SDC025-140051-
/O.CAN.KABR.SV.W.0042.000000T0000Z-170614T0115Z/
Clark SD-
742 PM CDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1000 PM CDT for northeastern
South Dakota.

LAT...LON 4568 9762 4552 9709 4525 9663 4480 9730
      4482 9732 4520 9744 4547 9784
TIME...MOT...LOC 0041Z 222DEG 49KT 4554 9770 4534 9725 4505 9700 

$$

SDC029-037-051-091-109-140115-
/O.CON.KABR.SV.W.0042.000000T0000Z-170614T0115Z/
Roberts SD-Day SD-Marshall SD-Grant SD-Codington SD-
742 PM CDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN ROBERTS...NORTHEASTERN DAY...SOUTHEASTERN
MARSHALL...NORTHWESTERN GRANT AND CENTRAL CODINGTON COUNTIES...

At 741 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Pierpont to near Ortley to near
Waverly, moving northeast at 55 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Watertown, Webster, Waubay, Florence, Summit, Rauville, South Shore,
Roslyn, Eden, Twin Brooks, Ortley, Grenville, Marvin, Medicine Lake,
Finley Heights Housing, Grass Lake, Lake Kampeska, Rudebusch Corner,
Blue Dog Lake and Piyas Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across. SEEK SHELTER NOW inside a sturdy structure and 
stay away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
South Dakota.

LAT...LON 4568 9762 4552 9709 4525 9663 4480 9730
      4482 9732 4520 9744 4547 9784
TIME...MOT...LOC 0041Z 222DEG 49KT 4554 9770 4534 9725 4505 9700 

HAIL...0.75IN
WIND...70MPH
 
$$

TDK
239 
WWUS53 KABR 140056
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
756 PM CDT TUE JUN 13 2017

SDC029-037-051-091-109-140115-
/O.CON.KABR.SV.W.0042.000000T0000Z-170614T0115Z/
Roberts SD-Day SD-Marshall SD-Grant SD-Codington SD-
756 PM CDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN ROBERTS...NORTHEASTERN DAY...SOUTHEASTERN
MARSHALL...NORTHWESTERN GRANT AND NORTHEASTERN CODINGTON COUNTIES...

At 756 PM CDT, severe thunderstorms were located along a line
extending from Fort Sisseton State Park to Finley Heights Housing to
Twin Brooks, moving northeast at 55 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Waubay, Summit, Rauville, South Shore, Roslyn, Eden, Twin Brooks,
Ortley, Grenville, Marvin, Finley Heights Housing, Rudebusch Corner,
Blue Dog Lake, Piyas Lake, Waubay Wildlife Rec Area, Enemy Swim Lake,
Campbell Slough, Pickerel Lake Rec Area, Opitz Lake and Enemy Swim
Housing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across. SEEK SHELTER NOW inside a sturdy structure and 
stay away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
South Dakota.

LAT...LON 4568 9762 4552 9709 4525 9663 4493 9710
      4527 9727 4559 9771
TIME...MOT...LOC 0056Z 222DEG 49KT 4568 9752 4548 9707 4519 9682 

HAIL...0.75IN
WIND...70MPH
 
$$

TDK
097 
WWUS53 KABR 140110
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
810 PM CDT TUE JUN 13 2017

SDC029-037-051-091-109-140119-
/O.EXP.KABR.SV.W.0042.000000T0000Z-170614T0115Z/
Roberts SD-Day SD-Marshall SD-Grant SD-Codington SD-
810 PM CDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROBERTS...
NORTHEASTERN DAY...SOUTHEASTERN MARSHALL...NORTHWESTERN GRANT AND
NORTHEASTERN CODINGTON COUNTIES WILL EXPIRE AT 815 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

A tornado watch remains in effect until 1000 PM CDT for northeastern
South Dakota.

LAT...LON 4568 9762 4552 9709 4525 9663 4493 9710
      4527 9727 4559 9771
TIME...MOT...LOC 0109Z 222DEG 49KT 4580 9736 4560 9691 4531 9666 

$$

TDK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:52 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 13, 2:52 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
252 PM CDT Tue Jun 13 2017

.SHORT TERM...(This Evening through Wednesday Afternoon)
Issued at 252 PM CDT Tue Jun 13 2017

Still plenty of clouds across much of the CWA this afternoon as
dewpoints continue to climb through the upper 60s and lower 70s.
Surface trough is west of the James valley, but looks to have
cleared the Missouri valley as winds have turned north/northwest
there already. CAM solutions still showing convection beginning in
the next few hours, and will likely have to await the vort maxima
over western Nebraska to get the larger scale ascent going. Severe
parameters still support potential for large hail, damaging winds,
and even an isolated tornado or two. Winds are more backed across
the eastern CWA where there may be a better tornado potential.
Initially, storms may fire over FSD CWA as satellite suggests the
cumulus are becoming a bit more congested east of Chamberlain. Have
made a few adjustments to POPs based on current thinking and CAM
trends. Whatever activity that develops late this afternoon is
expected to form a line/broken line of storms as activity pushes
east into MN later this evening. Activity looks to be out of the
area by 06Z tonight. Dry conditions will return on Wednesday, with
breezy west winds. Highs will rise into the lower 80s for most
locations.

.LONG TERM...(Wednesday Evening through Tuesday)
Issued at 252 PM CDT Tue Jun 13 2017

The long term looks to be a bit more tranquil. Flat mid level flow
across the region should gradually transition to a western conus
ridge and eastern conus trof by the end of the period. This should
result in temperatures averaging out right around normal for most of
the period. The highest probabilities for measurable rain should be
on Saturday as a decent wave aloft moves across the forecast area.
Stability progs suggest not much chance of severe weather throughout
the entire long term.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1239 PM CDT Tue Jun 13 2017

A mix of vfr/mvfr cigs will continue over the east into the
afternoon, but mainly vfr conditions should take over by mid to
late afternoon after some day time mixing. Showers and storms are
expected to fire up late this afternoon and evening mainly around
KABR/KATY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

SHORT TERM...TMT
LONG TERM...TDK
AVIATION...TDK
Hazardous weather outlook, Jun 13, 5:25 AM CDT, 13 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
525 AM CDT Tue Jun 13 2017

MNZ039-046-SDZ007-008-011-019>023-141030-
Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-
Hamlin-Deuel-
525 AM CDT Tue Jun 13 2017

This Hazardous Weather Outlook is for portions of west central
Minnesota and northeast South Dakota.

.DAY ONE...Today and Tonight

Thunderstorms will remain in the forecast this morning, and an
isolated severe storm or two could produce hail to quarter size.
Storms will redevelop this afternoon ahead of a cold front. The
threat storms pose this afternoon include large hail, strong
winds, and tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested this afternoon.

SDZ005-006-010-017-018-036-037-051-141030-
McPherson-Brown-Edmunds-Faulk-Spink-Hyde-Hand-Buffalo-
525 AM CDT Tue Jun 13 2017

This Hazardous Weather Outlook is for portions of central South
Dakota, north central South Dakota, and northeast South Dakota.

.DAY ONE...Today and Tonight

Thunderstorms will remain in the forecast early today, however
severe weather is not expected for the rest of the morning hours.
Storms will redevelop this afternoon ahead of a cold front. Storms
that form this afternoon could generate large hail and strong
winds. An isolated tornado or two is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested this afternoon.

SDZ003-004-009-015-016-033>035-045-048-141030-
Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones-
Lyman-
525 AM CDT Tue Jun 13 2017 /425 AM MDT Tue Jun 13 2017/

This Hazardous Weather Outlook is for portions of central South
Dakota and north central South Dakota.

.DAY ONE...Today and Tonight

Thunderstorms will remain in the forecast through the early
morning hours, however no severe weather is expected. Thunderstorm
chances will rapidly diminish through the mid to late morning
hours with dry conditions this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Connelly

In the hours before

Local storm report, Jun 13, 5:55 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
555 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             BATH                    45.47N 98.32W
06/13/2017  E0.50 INCH       BROWN              SD   EMERGENCY MNGR

&&

RV
Local storm report, Jun 13, 5:59 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
559 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TORNADO          5 SSW ZELL              44.83N 98.77W
06/13/2017                   HAND               SD   LAW ENFORCEMENT

            SEVERAL BUILDINGS AND TREES DAMAGED. RADAR
            ESTIMATED TIME.

&&

RL
Local storm report, Jun 13, 6:07 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
607 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 W BRENTFORD           45.16N 98.36W
06/13/2017                   SPINK              SD   NWS EMPLOYEE

            TREE LIMBS DOWN.

&&

RL
Local storm report, Jun 13, 6:08 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
608 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     1 N BRENTFORD           45.17N 98.32W
06/13/2017                   SPINK              SD   TRAINED SPOTTER

            POWER POLE SNAPPED. RADAR ESTIMATED TIME.

&&

RL
Local storm report, Jun 13, 6:11 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
611 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TORNADO          1 S GROTON              45.44N 98.10W
06/13/2017                   BROWN              SD   TRAINED SPOTTER

&&

RL
Local storm report, Jun 13, 6:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
644 PM CDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     FUNNEL CLOUD     3 W PIERPONT            45.50N 97.89W
06/13/2017                   DAY                SD   TRAINED SPOTTER

&&

RL

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:16 PM CDTSevere Thunderstorm WarningABRClark, Codington, Deuel, Grant, Hamlin59 min
Jun 13, 7:22 PM CDTSevere Thunderstorm WarningABRMarshall23 min
Jun 13, 7:24 PM CDTSevere Thunderstorm WarningABRBrown, Day, Marshall21 min
Jun 13, 7:38 PM CDTSevere Thunderstorm WarningABRBrown, Day, Marshall52 min
Jun 13, 7:45 PM CDTTornado WarningABRDay, Marshall, Roberts34 min
Jun 13, 8:03 PM CDTSevere Thunderstorm WarningABRCodington, Deuel, Grant, Roberts42 min
Jun 13, 8:12 PM CDTSevere Thunderstorm WarningABRMarshall, Roberts33 min
Jun 13, 8:38 PM CDTSevere Thunderstorm WarningABRRoberts22 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.